MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-750812
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physcian was embolizing a gastric varice through a competitors balloon catheter.The physician deployed several coils with no incident.The physician then tried to reposition the event coil.Subsequently, the coil began to unravel and detached within the catheter.The balloon catheter and coil were then removed together.There was no effect to the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
No additional information received see d10, h6 and h10.
 
Additional Manufacturer Narrative
The visual analysis of the returned items found the implant coils stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.The investigation found the implant's monofilament at the tie knot broken, indicating that the device experienced a tensile break.The investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher.This condition is consistent with the coil becoming stuck or experiencing friction during repositioning within the aneurysm (i.E.Stuck on previously implanted coils or the tip of the microcatheter).The investigation found that the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant but stretching is consistent with the device experiencing retraction forces over specification.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key18619699
Report Number2032493-2024-00092
Device Sequence Number2405839
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)230425(17)280331(10)0000354782
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750812
Device Lot Number0000354782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOGARTY BALLOON CATHETER 6F PINNACLE SHEATH.
Patient Age41 YR
Patient SexMale
Patient Weight147 KG